Bupropion/Tricyclic Antidepressants Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Both bupropion and tricyclic antidepressants may make you more susceptible to having a seizure.
What might happen:
There is an increased risk that you may have a seizure while taking these medicines together.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. If you have or think you have had a seizure, get medical attention right away.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Wellbutrin (bupropion hydrochloride) US prescribing information. GlaxoSmithKline November, 2019.
- 2.Zyban (bupropion hydrochloride) US prescribing information. GlaxoSmithKline July, 2019.
- 3.This information is based on an extract from the Certara Drug Interaction Database (DIDB) Platform, Copyright Certara 1999-2023..
- 4.American Geriatrics Society 2023 updated AGS Beers Criteria for potentially inappropriate medication use in older adults. J Am Geriatr Soc 2023 Jul;71(7):2052-2081.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.